Skip to Accessibility Tools Skip to Content Skip to Footer

Anyone take Cimzia and have red, swollen eyes, allergy-type reaction?

I am on my 3rd injection and it seems to occur about the 4th – 7th day itching red eyes with drainage and allergy type symtoms my eyes are swollen as well I took antihistamines and got RX drops for my eyes but it is happening again. Seems to get worse each time.


Community Answers
  • Lawrence 'rick' Phillips moderator
    2 weeks ago

    Hello Kihawkins,

    I have used Cimzia but I did not have this type of reaction. I do believe it is possible that it is related to Cimzia. I think I would contact my Rheumatologist as soon as possible to discuss this issue. Since Cimzia is an immosupressant it is possible that it has suppressed your immune system in a way that has promoted another undesirable outcome. However, likely the only way to knwo for certain is to be examined and treated appropriately. The good news is that there are many types of these medications and if one is inappropriate, it is a good bet that another may work.

    I wish you the very best and I hope you will let us know what you find out.

    Rick – Moderator.

  • Cindy Brown moderator
    3 weeks ago

    Hi Kihawkins, thanks for reaching out! I’m sorry to hear you’ve been experiencing red itchy eyes, that can be very frustrating to live with! Have you asked your rheumatologist about whether the symptoms are related?

    Many RA drugs are immunosuppressants and may leave you more susceptible to infections and colds. Some people report getting more allergy and cold symptoms while on immunosuppressant drugs for this reason.

    You may be interested in this article by Kelly Mack detailing how she deals with medication side effects: https://rheumatoidarthritis.net/living/running-headfirst-into-side-effects/

    Best of luck in managing your symptoms! – Cindy (RheumatoidArthritis.net Team)

  • Share Your Answer

    Poll